| Model Number |
DIB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
12/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a3, a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: surgeon's email address and phone number: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had to be removed from the patient's right eye as the lens came out mangled.From additional information it was learnt that the preloaded lens was cracked and there was a defect in the plastic sleeve.This was not noticed and the iol was implanted.The crack was close to center.The wound was enlarged and the iol was cut and removed.A new non pre-loaded iol was inserted.The ovd was allowed to acclimatize fully to or temperature.There was no delay in the surgery before an attempt was made to advance the lens.The lens had moved all the way out, but it was harder to push through than usual.There was preloaded iol error.No other information is available.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 1/28/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal the complaint device was received with the plunger rod partially advanced.Viscoelastic residue was distributed through the length of the cartridge; a stress mark was present on the cartridge tip however the stress mark was in specification for a used device.The lens module was inspected revealing no viscoelastic residue or damage.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected, presenting with no issues.The lens was received stuck to tape and coated in viscoelastic residue.The lens was removed and cleaned presenting torn, damaged, and a damaged haptic.Conclusion: the complaint issue "lens damaged" was identified during product evaluation; however, the complaint issue "damaged / broken" was not identified.The observed "iol torn" is similar to the reported complaint issues.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specification.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.